On Mason's rigidity theorem

Author: 

Chruściel, P
Tod, P

Publication Date: 

22 December 2007

Journal: 

Commun.Math.Phys.

Last Updated: 

2021-11-11T15:30:51.637+00:00

Volume: 

285

DOI: 

10.1007/s00220-008-0643-x

page: 

1-29

abstract: 

Following an argument proposed by Mason, we prove that there are no
algebraically special asymptotically simple vacuum space-times with a smooth,
shear-free, geodesic congruence of principal null directions extending
transversally to a cross-section of Scri. Our analysis leaves the door open for
escaping this conclusion if the congruence is not smooth, or not transverse to
Scri. One of the elements of the proof is a new rigidity theorem for the
Trautman-Bondi mass.

Symplectic id: 

146814

Download URL: 

Submitted to ORA: 

Not Submitted

Publication Type: 

Journal Article